• question-icon

    What causes tingling sensation in the tongue while on Metoprolol?

default
Posted on Mon, 31 Jul 2017 in Hypertension and Heart Disease
Question: I have been taking Metoprolol Succinate with M 50 on it for about 15 years..My pharmacy has substituted Metoprolol with A MO which I am allergic too What is the difference and what do I do now? Dr don't believe Im allergic to it but as soon as I take the A Mo my mouth lips and tongue start tingling and slightly swelling I get trembling and almost faint.. I get a large a lump in my throat and my heart starts to palpitate . I'm a 77 year old female who has had two strokes and a heart attack with five stents and a pace maker. how can I get back to the original medication ??? Help please. Im not trying to get attention and all the things Dr seem to thing Seniors are trying to get..I just don't like feeling like a Zombie..
doctor
Answered by Dr. Bhanu Partap 22 minutes later
Brief Answer:
Please refer to the detailed answer below

Detailed Answer:
Hello Maam

After going through the medical details provided by you i would like to tell you that Its practically impossible to be allergic to same drug with just two different marketing names.

M 50 tablet also contains Metoprolol and A MO tablet also contains Metoprolol and also both are manufactured by PAR pharma company, so its possible to be allergic to one and not other.

As you are used to M 50 for such a long time that why its just your thoughts that's making you feel that way on taking a tablet with A Mo on it.

So i would like to tell you that just follow the advise of your doctor that you are alright or else try to get the same medicine from some other drug store as both are same.

I hope this information will be helpful.

Kind Regards
Dr Bhanu Partap
Above answer was peer-reviewed by : Dr. Remy Koshy
doctor
default
Follow up: Dr. Bhanu Partap 10 minutes later
Then why would I have the reaction as soon as I swallow the medication??? I did not know the different markings until my Dr pointed it out..Im not imagining these feelings..Thank you greatly for your help... Maybe dosage is too high Im taking 75 mg daily.....Im at my wits end over this....
doctor
Answered by Dr. Bhanu Partap 5 minutes later
Brief Answer:
Hello Again

Detailed Answer:
Ma'am the if you really feel uncomfortable after taking that particular med then the only and simple solution to that is to STOP taking it and get the same medicine which you were taking before from other medical store.

As its not discontinued by the manufacturer so you wont be facing any trouble in getting that.

Ask me back if you have any other doubts or else you can close the discussion and kindly rate the answer.

Kind Regards
Dr Bhanu Partap
Above answer was peer-reviewed by : Dr. Kampana
doctor
default
Follow up: Dr. Bhanu Partap 21 minutes later
I was told it was discontinued I will try other pharmacies...Thank you so much and God Bless...
doctor
Answered by Dr. Bhanu Partap 1 hour later
Brief Answer:
Thanks for your your blessings

Detailed Answer:
Kindly close the discussion and rate the answer.

May God Bless us all

Regards
Dr Bhanu
Above answer was peer-reviewed by : Dr. Vaishalee Punj
doctor
Answered by
Dr.
Dr. Bhanu Partap

Cardiologist

Practicing since :2010

Answered : 2938 Questions

premium_optimized

The User accepted the expert's answer

Share on

Recent questions on  Heart attack

doctor1 MD

I have a friend that is veteran from the Persian Gulf War. She has been diagnosed with Hashimoto immune disorder with acute pancreatitis, her...

doctor1 MD

I m a 38 year old male who s had two heart attacks and nine stents. For the last month I ve had severe pain in my right leg. Sitting or laying...

doctor1 MD

Is it ok for me to take tolperisone hydrochloride biocalm while i am also currently taking aspirin and lipitor? Also you should know i have a heart...

doctor1 MD

I AM YOUNG AT 74 YEARS AND I HAVE BEEN TAKING SLEEPING TABLETS FROM 1980 AFTR MY HEART ATTACK. NOW I AM TAKING ZOLFRESH FOR THE PAST 13 YEARS. I...

doctor1 MD

A cat scan for the lungs revealed atherosclerosis of the great vessels , aorta and coronary arteries. Aorta and pulmonary arteries are normal in...

doctor1 MD

My father is 91 and his systolic is 228. Don't know the other number. Should I worry?

doctor1 MD

Hello Doctor, I have had some wisdom tooth pain and went to doctor, he advised me to use hydrogen preoxide one week and lets try the infection go....

Get personalised answers from verified doctor in minutes across 80+ specialties

167 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
Questions Answered By Dr. Bhanu Partap
  • Q - Is blood pressure of 131/69 a cause for concern?

  • Q - Suggest remedies for pain in the left side of the chest

  • Q - What does this lipid profile test report indicate?

  • Q - What does a calcium level of 135 indicate?

  • Q - What causes fluctuations in BP readings?

  • Q - What does this ECG report indicate?

  • Q - What causes left-sided pain in the chest?

  • Q - What causes profuse sweating post a valve replacement heart surgery?

  • Q - Suggest treatment for pain in the testicle

  • Q - Is Sotalol intake 12 hours after missing a dose advisable?

backtotop2